Illinois, 2004Flash Flood in Illinois, June 16, 2004
June 16, 2004 · NWS LSX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 16, 1:00 AM CST, 18 hours 30 minutes earlier.
Area forecast discussion, Jun 16, 1:00 AM CST, 18 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 AM CDT WED JUN 16 2004
.DISCUSSION...
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT WED JUN 16 2004
DISCUSSION...
SUMMER WEATHER AT ITS BEST ACROSS THE AREA. HAVE TO LOOK IN ALL
DIRECTIONS TO VARIOUS POSSIBILITIES FOR THIS FCST PD. SFC LOW NR DSM
HAS A WEAK CONVERGENCE LN EXTENDING S FROM IT TWD JLN. LN OF STG
ACTIVITY HAS FIRED UP JUST TO THE NW OF OUR CWA AND IS SPREADING
SLOWLY NEWD. THIS ACTIVITY MAY INTERACT WITH VORT MAX LIFTING TNRU
AR AND COULD STALL OUT DURING THE EVE IN THE NW CORNER OF OUR FCST
AREA WITH CONSIDERABLE REPEAT CONVECTION POSSIBLE.
ANOTHER WK SFC LOW NR KSTL WITH A CONVERGENCE BOUNDRY SHOWING ON
MSAS ACRS SRN IL. THIS MAY BECOME A FOCUS FOR MORE ACTIVITY TNGT.
THIRD AREA OF CONCERN IS THE TROPICAL VORT MAX TO OUR SOUTH THAT
HAS MOVED NWD OUT OF ERN TX.
FOR TNGT LOOK FOR N CNTRL MO ACTIVITY TO GENTLY NUDGE EWD INTO NWRN
PTN OF OUR CWA...PARTICULARLY AS CDFNT OVR SERN NE INTO CNTRL KS
NUDGES EWD. ALSO LOOK FOR A SECONDARY PCPN MAX KNIFE NEWD THRU SERN
MO INTO SWRN IL AS ACTIVITY NOW IN S CNTRL MO SLOWLY EVOLVES NEWD.
IN LONGER RANGE KEPT CHANCE POPS THROUGHOUT THE FIRST 2-3 DAYS AS
UPPER TROF SLOWLY BUILDS OVR GULF STATES AND MO REMAINS ON THE
SOUTH EDGE OF THE WESTERLIES WITH ACTIVE TSTM PATTERN CONTINUING.
WOULD ACTUALLY LIKE TO HAVE INCREASED POPS FRIDAY/FRIDAY NIGHT WITH
POSSIBLE MCS ACTIVITY BUT AS WE KNOW THINGS CHANGE...SO KEEPING
40 PERCENT CHANCE POPS FOR NOW.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE
&&
PEDIGO
Hazardous weather outlook, Jun 16, 3:00 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT WED JUN 16 2004
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
400 PM CDT WED JUN 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL POSSIBLE TONIGHT AS AN UPPER
LEVEL DISTURBANCE MOVES ACROSS THE AREA. THE UNSTABLE TROPICAL
AIRMASS OVER THE AREA WILL ALLOW THESE THUNDERSTORMS TO BE VERY
EFFICIENT AT PRODUCING RAIN...AND THE STORMS WILL NOT BE MOVING
VERY QUICKLY DUE TO VERY WEAK WINDS THROUGH MOST OF THE DEPTH OF THE
ATMOSPHERE. DUE TO THESE WEAK WINDS ALOFT...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...THOUGH BRIEF HEAVY DOWNPOURS AND
FREQUENT DEADLY LIGHTNING WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WEAK SURFACE FRONT WILL MOVE INTO WESTERN MISSOURI ON THURSDAY AND
DRIFT SLOWLY SOUTHEAST THROUGH THE WEEKEND. THIS FRONT WILL BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH MONDAY. THE STORMS ARE
NOT EXPECTED TO BE SEVERE AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
CARNEY
In the hours before
Local storm report, Jun 16, 7:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD WOOD RIVER 38.86N 90.08W
06/16/2004 MADISON IL LAW ENFORCEMENT
BETWEEN A FOOT AND A FOOT AND A HALF OF WATER WAS
COVERING ROUTE 111 IN THE TOWN OF WOOD RIVER.
&&
CVKINGLocal storm report, Jun 16, 7:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD WOOD RIVER 38.86N 90.08W
06/16/2004 MADISON IL LAW ENFORCEMENT
BETWEEN A FOOT AND A FOOT AND A HALF OF WATER WAS
COVERING ROUTE 111 IN THE TOWN OF WOOD RIVER.
&&
CVKINGFlash Flood, Madison
- When
- June 16, 7:30 PM CST to 11:00 PM CST
- Where
- Madison County, Wood River
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.830, -89.905 (the zone’s center; the record gives no point)
Heavy rain caused localized flash flooding in Wood River and surrounding areas. Route 111 had to be closed because a foot and a half of water was running over it.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Arkansas, June 16, 2004$1.0 million · 3 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401987.